[Neuropathy caused by necrotizing vasculitis in HIV-1 infection]

Rev Neurol (Paris). 1993;149(5):358-61.
[Article in French]

Abstract

A 33 year-old male homosexual infected with human immunodeficiency virus type I developed an asymmetrical and painful neuropathy in the lower limbs. Neuro-muscular biopsy showed a necrotizing vasculitis. There were no clinical features indicative of systemic vasculitis. Prednisone therapy dramatically improved the neuropathy, without adverse effects. Although rare, necrotizing arteritis must be considered in HIV-1 patients with neuropathy, especially in case of mononeuropathy multiplex and when immunodepression is mild or absent, since a successful corticosteroid therapy can be prescribed.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • HIV Infections / complications*
  • HIV-1*
  • Humans
  • Male
  • Peripheral Nervous System Diseases / etiology*
  • Prednisone / therapeutic use
  • Vasculitis / complications
  • Vasculitis / drug therapy
  • Vasculitis / etiology*
  • Vasculitis / pathology

Substances

  • Prednisone